levothyroxine

Discussion in 'Fibromyalgia Main Forum' started by ANGELEO728, May 5, 2009.

  1. ANGELEO728

    ANGELEO728 New Member

    anyone else hypothyroid? my doc put me on levothyroxine last wk and i think it's giving me diarreah! I'm okay until i eat then about a half hour to an hour later I'm cramping. i'm only on .025mcg til thursday then up to .050mcg for another wk then up to .075mcg. I go back for more blood work in 7 wks to see where it's at. I just wondered if anyone else has had this experience and if it goes away????
  2. elliespad

    elliespad Member

    Are you lactose intolerant? Synthroid contains lactose monohydrate plus color dyes. Their 50 mcg. tablet is the only one that doesn't contain color additives. See http://www.drugs.com/pro/synthroid.html
  3. gapsych

    gapsych New Member


    You probably should call your doctor or pharmacist. I have found pharmacist a good resource when I have questions about my medications.

    I take 75mcg. and have never had that side effect. However when hyperthyroid I did have your symptoms.

    It could be a coincidence, but I would check this out as we all react differently to medications.

    Take care.

    gap
  4. LadyCarol

    LadyCarol Member

    ANGELEO728, when do you take your dose of Levothyroxine ?
    It should be taken first thing in the morning on an empty stomach and one-half to one hour before breakfast and ideally with other medication. I take a 50 mcg dose of Levothyroxine as soon as I get out of bed and have breakfast usually 45 to 60 mins later, I get zero side effects. There is no colouring in the varies dosages in the UK, the USA appear to use a colour system.

    Are you taking any other medications in addition to Levothyroxine ? (possible interaction with something else may be an issue)

    The link below is helpful for further information :
    http://www.drugs.com/pro/levothyroxine.html
  5. gapsych

    gapsych New Member


    Thanks for this information. I often take my SSRI at the same time more for convience, so it looks like I need to be more vigilent about this.

    I am going to set the bottle on my nightstand so I will take it when I get up and before I eat.

    Again thanks.

    gap
  6. cynicaldog

    cynicaldog New Member

    I totally agree with the person who suggested you consult a pharmacist... I've found that they're often much more helpful than the prescribing physician when it comes to discussing side-effects. That said, I take 125 mcg of levothyroxine and 25 mcg of Cytomel and I've never experienced any side-effects that I'm aware of.